Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

July 27, 2021Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Jul 27, 2021, 5:45 PM CDT for Calcasieu Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2021, 5:45 PM CDT (22:45 UTC)
Expired
Jul 27, 2021, 6:30 PM CDT
In force
45 min
Issued by
NWS Lake Charles, LA

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 12 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.8 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2394 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2394 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

226 
WWUS84 KLCH 272245
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
545 PM CDT Tue Jul 27 2021
 
LAZ030-031-041-042-073-272330-
Calcasieu LA-West Cameron LA-Jefferson Davis LA-Allen LA-
Beauregard LA-
545 PM CDT Tue Jul 27 2021

...SPECIAL WEATHER STATEMENT...

At 543 PM CDT, Doppler radar was tracking a cluster of strong 
thunderstorms stretching from Dry Creek through Gillis to Sulphur, 
moving south at 15 to 20 mph.

Pea size hail and winds in excess of 30 mph will be possible with 
these storms, particularly in the Gillis/Moss Bluff/Lake Charles 
areas.

Locations impacted include...
Lake Charles, Sulphur, Westlake, Iowa, Kinder, Fenton, Reeves, Lake
Charles Regional Airport, Moss Bluff, De Quincy, Ragley, Carlyss,
Buller, Buhler, Topsy, Lebleu Settlement, Gillis, Edgerly, Leblanc
and Holmwood.

This includes the following highways...
 Interstate 10 in Louisiana between mile markers 14 and 50.
 Interstate 210 between mile markers 1 and 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3000 9339 3044 9361 3051 9324 3066 9309
      3044 9270 3017 9296 3005 9327 3005 9333
      3002 9333
TIME...MOT...LOC 2243Z 341DEG 21KT 3039 9317 

$$

25

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 27, 3:43 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jul 27, 3:43 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
343 PM CDT Tue Jul 27 2021

.SYNOPSIS...
KLCH and KPOE radars show sctd showers and storms developing acrs
cntl LA with more widely sctd convection acrs Beauregard Parish
into SE TX just north of Beaumont.

PWATs acrs the area are generally abv 2 inches per recent GOES
TPW and LAPS Layer Precip Water Analysis, and this corresponds to
at least the 75th percentile to near the 90th percentile of SPC
sounding climatology. Although general weak sfc high pres prevails
acrs the region, subtle boundaries/convergence zones are
providing enough low level forcing for convective development, and
further supported by a disturbance aloft on the southeast
periphery of a large upper level ridge centered over the Front
Range and cntl High Plains.

Prior to and outside of showers and storms, temperatures have been
in the lower to middle 90s acrs much of the area. Corresponding
heat index readings have been generally between 100 and 107
degrees, although a few locations have exceeded 108 degrees.

24

&&

.SHORT TERM [Tonight through Thursday night]...

Expect convection to persist through early this evening, gradually
diminishing around sunset, although a few showers or storms could
linger a few hours beyond as there will still be sufficient CAPE
to support development along boundary interactions. That said,
convection should be pretty much done by midnight. Another warm
and muggy night on tap with lows mostly in the middle 70s.

Sctd showers and storms are expected to develop again on
Wednesday. However, a pocket of drier air (currently poised off
the S cntl LA coast) will be shifting westward toward the TX
coast. This could help to lower rain chcs slightly, especially for
areas along and south of I-10. PWATs are progged to remain
elevated acrs the northern half of the area, with values near 2
inches acrs the northern tier of Parishes and Counties, thus
expect more sctd coverage in these areas during the aftn. Outside
of any showers or storms, aftn highs are expected to again reach
the lower to middle 90s. As is the case today, expect heat indices
to exceed 100 degrees acrs the area, with a few isolated spots
near or just abv advisory criteria of 108 for an hour or two. Fcst
Max Apparent T shows this is likeliest to occur acrs portions of
cntl LA. Given the isolated and short-lived nature of these
potential heat indices, have opted not to issue a Heat Advisory at
this time.

Deeper moisture is expected to return areawide on Thursday. The
sprawling upper ridge is expected to remain centered northwest of
the region, allowing for another weak disturbance to travel acrs
the region. This will spell yet another day of daytime showers and
storms, with the highest chcs confined acrs south cntl LA. High
temperatures will again be in the 90s, with heat index values
generally from 100 to 105 degrees.

Showers and storms on both Wednesday and Thursday could produce
brief heavy rainfall. However, amounts are not expected to be
excessive and, for the most part, should stay under an inch.

24

.LONG TERM [Friday through Tuesday]...

Mid to upper level high pressure ridge will continue to dominate the
area Friday through Sunday. Afternoon highs in the mid to upper 90s
north of I-10, with lower to mid 90s south. Heat index values
expected to rise into the 104-107 degree range. Precipitation
chances around 30-40% along the I-10 corridor, 20-30%
further north.

For Monday and Tuesday, the mid to upper level ridge will retreat
further westward as a deep layer mid to upper level trough digs
further southward across the Eastern U.S. This may actually allow
for a weak cool front to move across the area, still up for debate
how much drier air it may bring. However, fronts this time of year
usually bring increased chances of precipitation, especially when
they stall over or just north of the region. Most blended guidance
shows increased chances of showers and thunderstorms beginning late
Monday afternoon, continuing through the night into Tuesday.

DML

&&

.MARINE...
Light and vrbl winds are expected over the coastal waters through
Wednesday. Onshore flow is expected to become more prevalent
through the latter part of the week as sfc high pres builds west
acrs the Gulf of Mexico.

Winds are expected to remain light and seas low through the
period. Widely scattered showers and tstms will be possible,
mainly from late night through the morning. A little higher chance
for showers and tstms is expected from Thursday into Friday as a
weak disturbance moves west acrs the Gulf.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  76  95  77  96 /  40  50  10  40
LCH  76  93  77  93 /  30  40  10  50
LFT  76  94  77  94 /  20  40  10  60
BPT  75  93  75  94 /  30  40  20  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Jul 27, 3:43 PM CDT, 2 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
343 PM CDT Tue Jul 27 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-282045-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
343 PM CDT Tue Jul 27 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Tonight.

Scattered thunderstorms are expected to continue until dissipating
shortly after sunset. Brief heavy rainfall, gusty winds, and
frequent cloud to ground lightning can be expected with the storms.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered showers and thunderstorms are expected each day, mainly
from early afternoon through early evening. Brief heavy rainfall,
gusty winds, and frequent cloud to ground lightning can be expected
with the storms.

Hot and humid days can also be expected with heat index at times in
the afternoon ranging from 105 to 110 degrees.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-282045-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
343 PM CDT Tue Jul 27 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Tonight.

A few showers or thunderstorms will be possible. Locally higher
winds and seas along with frequent cloud to water lightning can be
expected with the storms.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered showers and thunderstorms will be possible mainly during
the late night and early morning hours, then again during the late
afternoon into early evening. Locally higher winds and seas along
with frequent cloud to water lightning can be expected with the
storms.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 27, 2:33 PM CDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
233 PM CDT Tue Jul 27 2021

LAZ028-029-272015-
Avoyelles LA-Rapides LA-
233 PM CDT Tue Jul 27 2021

...SPECIAL WEATHER STATEMENT...

At 233 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Timber Trails to Libuse to
near Walters. Movement was south at 10 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Alexandria, Pineville, Boyce, Lena, Alexandria International Airport,
Ball, Colfax, Deville, Libuse, Tioga, Timber Trails, Esler Regional
Airport, Kingsville, Kolin, Centerpoint, Holloway and Paradise.

This includes Interstate 49 between mile markers 77 and 109.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3150 9268 3147 9271 3145 9271 3145 9268
      3140 9269 3139 9265 3144 9240 3142 9235
      3146 9227 3147 9216 3141 9215 3136 9208
      3133 9208 3134 9203 3130 9201 3126 9206
      3115 9236 3128 9264 3145 9281 3152 9272
TIME...MOT...LOC 1933Z 002DEG 7KT 3148 9256 3136 9236 3153 9206
Special weather statement, Jul 27, 3:19 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
319 PM CDT Tue Jul 27 2021

LAZ027>029-031-272115-
Avoyelles LA-Allen LA-Vernon LA-Rapides LA-
319 PM CDT Tue Jul 27 2021

...SPECIAL WEATHER STATEMENT...

At 318 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brouillette to Alexandria International
Airport to near Hineston to near Kurthwood. Movement was south at 15
mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Alexandria, Pineville, Leesville, Marksville, Glenmora, Boyce,
Moreauville, Anacoco, Cheneyville, Elizabeth, Hineston, Lena,
Bordelonville, Fort Polk, Alexandria International Airport, Slagle,
Effie, Pitkin, Ball and New Llano.

This includes Interstate 49 between mile markers 54 and 109.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3139 9266 3147 9216 3133 9208 3132 9200
      3123 9199 3123 9192 3128 9195 3130 9191
      3106 9189 3095 9228 3100 9239 3090 9250
      3090 9259 3080 9283 3108 9336 3136 9337
      3135 9295 3152 9272
TIME...MOT...LOC 2018Z 357DEG 13KT 3127 9199 3130 9254 3110 9273 3128
9317
Special weather statement, Jul 27, 4:20 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
420 PM CDT Tue Jul 27 2021

LAZ027-030-272145-
Beauregard LA-Vernon LA-
420 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BEAUREGARD AND SOUTH
CENTRAL VERNON PARISHES UNTIL 445 PM CDT...

At 419 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rosepine. This storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
De Ridder and Rosepine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3101 9334 3099 9305 3080 9307 3082 9336
TIME...MOT...LOC 2119Z 359DEG 2KT 3091 9322

Donato
Special weather statement, Jul 27, 4:35 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
435 PM CDT Tue Jul 27 2021

LAZ028-031-032-272200-
Evangeline LA-Allen LA-Rapides LA-
435 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL RAPIDES...WESTERN
EVANGELINE AND NORTHEASTERN ALLEN PARISHES UNTIL 500 PM CDT...

At 435 PM CDT, Doppler radar was tracking a strong thunderstorm near
Beaver, or 7 miles southwest of Turkey Creek, moving south at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Oakdale, Glenmora, Turkey Creek, Pine Prairie, Allen Parish Airport,
Beaver, Reddell, Bond and Mcnary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3106 9270 3099 9233 3060 9245 3069 9283
TIME...MOT...LOC 2135Z 358DEG 16KT 3082 9252

Donato
Special weather statement, Jul 27, 5:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
545 PM CDT Tue Jul 27 2021

LAZ030-031-041-042-073-272330-
Calcasieu LA-West Cameron LA-Jefferson Davis LA-Allen LA-
Beauregard LA-
545 PM CDT Tue Jul 27 2021

...SPECIAL WEATHER STATEMENT...

At 543 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms stretching from Dry Creek through Gillis to Sulphur,
moving south at 15 to 20 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms, particularly in the Gillis/Moss Bluff/Lake Charles
areas.

Locations impacted include...
Lake Charles, Sulphur, Westlake, Iowa, Kinder, Fenton, Reeves, Lake
Charles Regional Airport, Moss Bluff, De Quincy, Ragley, Carlyss,
Buller, Buhler, Topsy, Lebleu Settlement, Gillis, Edgerly, Leblanc
and Holmwood.

This includes the following highways...
 Interstate 10 in Louisiana between mile markers 14 and 50.
 Interstate 210 between mile markers 1 and 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3000 9339 3044 9361 3051 9324 3066 9309
      3044 9270 3017 9296 3005 9327 3005 9333
      3002 9333
TIME...MOT...LOC 2243Z 341DEG 21KT 3039 9317

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 11:11 PM CDTSpecial Weather StatementLCHVermilion49 min
Jul 27, 12:45 AM CDTSpecial Weather StatementLCHCameron45 min
Jul 27, 2:24 AM CDTSpecial Weather StatementLCHVermilion36 min
Jul 27, 2:33 PM CDTSpecial Weather StatementLCHRapides42 min
Jul 27, 3:19 PM CDTSpecial Weather StatementLCHAvoyelles, Rapides, Vernon56 min
Jul 27, 4:20 PM CDTSpecial Weather StatementLCHVernon25 min
Jul 27, 4:35 PM CDTSpecial Weather StatementLCHEvangeline25 min
Jul 27, 6:28 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron21 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.